Format

Send to

Choose Destination
See comment in PubMed Commons below
BMC Ophthalmol. 2013 Dec 20;13:84. doi: 10.1186/1471-2415-13-84.

Risk factors of a reduced response to ranibizumab treatment for neovascular age-related macular degeneration--evaluation in a clinical setting.

Author information

  • 1Department of Ophthalmology, University Medical Centre, Johannes Gutenberg-University, Langenbeckstr,1, Mainz 55131, Germany. christina.korb@unimedizin-mainz.de.

Abstract

BACKGROUND:

To identify risk factors for being a "reduced responder" to ranibizumab treatment in a clinical setting in patients with neovascular age-related macular degeneration.

METHODS:

This retrospective study included 165 eyes of 165 consecutive patients with choroidal neovascularisation secondary to neovascular, age-related macular degeneration. Eyes were treated with three intravitreal injections of ranibizumab, followed by PRN (pro re nata) dosing thereafter. All patients were reevaluated every four weeks and then followed for six months. Reduced responders were defined as patients with a loss in visual acuity of at least 1 visual acuity line at the last follow-up and/or persistent intraretinal or subretinal fluid or detectable choroidal neovascularisation at the last follow-up, compared to baseline.

RESULTS:

Overall, 58 out of 165 eyes (35.2%) were considered to be reduced responders to treatment at the end of follow-up. The initial CNV size at baseline was correlated with the risk of being a reduced responder at the end of follow-up (p = 0.017).

CONCLUSION:

We identified the initial lesion size as a predictor for a reduced response to treatment in this study. Patients with a large initial lesion size should be thoroughly informed about the possible poorer response to the intravitreal treatment.

[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Write to the Help Desk